MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH PUNCH, FOR BLADDER STONES, OPTICAL; SUCTION/IRRIGATION ACCESSORIES

OLYMPUS WINTER & IBE GMBH PUNCH, FOR BLADDER STONES, OPTICAL; SUCTION/IRRIGATION ACCESSORIES
Model Number A3661
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure the ceramic insulations at the distal end of two resection sheaths broke off one after the other and fragments fell into the patient's bladder.Presumably, this may have been caused by the punch for bladder stones used during the procedure, which allegedly was slightly deformed at its distal end.No fragments remained inside the patient since they were reportedly broken into smaller pieces and then flushed out using an ellik evacuator.This caused a certain delay to the procedure, which however, was not considered medically relevant for the patient.No further information was provided but there was no report about an adverse event or patient injury.This incident has already been reported with mfr report # 9610773 - 2022 - 00120 and mfr report # 9610773 - 2022 - 00121 submitted for the two olympus resection sheaths used during the procedure.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed a deformation, more specifically a dent and several scratches, at the distal end of the bladder stone punch.Due to this damage, when combined with the a22041a resection sheaths, the bladder stone punch scraped against the inside of the sheaths causing the ceramic insulation at the distal end of the resection sheaths to break off.The dent and scratches inside the opening of the punch were most likely caused by using great force when fragmenting a bladder stone.As a consequence, this event/incident can most likely be attributed to user error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the bladder stone punch without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
PUNCH, FOR BLADDER STONES, OPTICAL
Common Device Name
SUCTION/IRRIGATION ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key13994565
Report Number9610773-2022-00122
Device Sequence Number5089976
Product Code GCP
UDI-Device Identifier04042761005432
UDI-Public04042761005432
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA3661
Device Catalogue NumberA3661
Device Lot Number20Y03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 OLYMPUS RESECTION SHEATHS , 24 FR. (A22041A); UNSPECIFIED ELLIK EVACUATOR
Patient SexUnknown